MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(6).(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation, an intraocular lens (iol) unfolded in the eye without the trailing haptic.Reportedly, the trailing haptic remained in the cartridge.The lens was removed and replaced without complications with a new lens, same model.A delay of 30 minutes in the procedure was reported.Additional information was received and it was learned that the incision was enlarged.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 04/18/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.No assembly errors were detected on the returned pcb00 unit.Visual inspection at 10x microscope magnification showed trace amount of viscoelastic on the cartridge.There was no intraocular lens or haptic in the device.The customer's reported complaint could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6383031
Report Number2648035-2017-00423
Device Sequence Number36770
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)171201
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/01/2017
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date05/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;